Florida, 2003Lightning Strike in Florida, June 5, 2003
June 5, 2003 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 5, 1:35 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 5, 1:35 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
235 PM CDT THU JUN 5 2003
SHORT TERM...FORECAST FOR THE END OF THE WEEK INTO THE WEEKEND IS
TRANSITIONING INTO A WET PATTERN. WEATHER MAPS TODAY SHOW VERY
LITTLE OVERALL CHANGE TO THE HEIGHT FIELD. ORIENTATION IS WEST TO
SOUTHWEST AS BROAD UPPER TROF ENCOMPASSES THE CENTRAL PORTION OF
THE NATION. AT THE SURFACE...WE HAVE BEEN WATCHING A FRONTAL ZONE
OVER THE NORTHERN GULF...RETURNING NORTHWARD AS A WARM FRONT. THIS
FEATURE ADVANCES INLAND WITH DEEP SOUTH TO SOUTHWEST FLOW
OVERSPREADING THE AREA WITH A WARM AND DEEPLY MOIST AIRMASS. WEATHER
FEATURES THAT WILL CAUSE LIFT NECESSARY FOR THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS WILL BE WAVES OF SURFACE LOW PRESSURE
MOVING NORTHEAST ALONG THE LOWER MISSISSIPPI RIVER VALLEY FRONTAL
ZONE AND THE PASSAGE OF MID LEVEL DISTURBANCES. THIS TYPE OF AIRMASS
WILL BE WITH US FOR THE NEXT FEW DAYS...WHICH UNFORTUNATELY CARRIES
US INTO THE WEEKEND. RAINS COULD BECOME LOCALLY HEAVY EARLY ON IN
THE FORECAST. RAIN EVENT AMOUNTS THAT COULD FALL IN AREA
RAIN GAUGES LOOK TO RANGE FROM 1 TO 3 INCHES. THIS IS EXCEPTIONALLY
LOWER THAN THE GFS MODEL SOLUTION WHICH CONTINUES TO SUFFER FROM GRID
SCALE CONVECTIVE FEEDBACK PROBLEMS WHICH CORRUPTS THE PRECIPITATION
SCHEME USED BY THE MODEL. WILL LEAN CLOSE TO HYDROMETEOROLOGICAL
PREDICTION CENTER FORECAST RAIN AMOUNTS. LITTLE OVERALL CHANGE TO
SHORT TERM TEMPERATURE FORECASTS. LOWER DAYTIME MAXES ON FRIDAY
ARE A FUNCTION OF CLOUDS AND RAIN. BREEZY CONDITIONS FRIDAY AS
BOUNDARY LAYER WINDS INCREASE AHEAD OF SURFACE WAVE OF LOW
PRESSURE.
EXTENDED...HIGH ATMOSPHERIC MOISTURE CONTENT...WITH PRECIPITABLE
WATERS AT OR ABOVE 2 INCHES...CONTINUES TO STREAM ACROSS THE
FORECAST AREA SUNDAY AND MONDAY. SOUTHWEST UPPER LEVEL FLOW
IS FORECAST TO REMAIN QUITE ACTIVE WITH UPPER DISTURBANCES TRAVERSING
THE AREA. THUS...THE POTENTIAL EXISTS FOR A CONTINUATION IN THE RAIN
CHANCES SUNDAY AND MONDAY. HEADING INTO THE MIDDLE OF NEXT WEEK...
ANOTHER FRONTAL BOUNDARY IS FORECAST TO PASS ACROSS THE AREA...
CAUSING A DECREASE IN ATMOSPHERIC MOISTURE. THUS...RAIN COVERAGES
DROP OFF TO ONLY ISOLATED IN NATURE TUESDAY AND WEDNESDAY...DURING
THE HEAT OF THE DAY. SLIGHTLY COOLER NIGHTTIME TEMPERATURES OVER THE
INTERIOR DURING THE MIDDLE OF NEXT WEEK. OTHERWISE...NO MAJOR CHANGES
TO TEMPERATURES.
MARINE...LITTLE OVERALL CHANGE TO CURRENT PACKAGE. SOUTHERLY WINDS
AND SEAS FORECAST TO COME UP.
FIRE...NO CONCERNS. /10
.PRELIMINARY TEMPS / POPS...
MOBILE 71 81 72 85 / 100 90 60 60
PENSACOLA 74 80 74 85 / 100 90 60 60
DESTIN 75 81 75 84 / 100 90 60 60
EVERGREEN 69 81 72 85 / 100 90 60 60
WAYNESBORO 70 81 72 85 / 100 90 60 60
CAMDEN 69 81 72 85 / 100 90 60 60
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Jun 5, 5:00 AM CST, 10 hours 20 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT THU JUN 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
A WEAK FRONT ALONG THE COAST WILL SLOWLY MOVE NORTH ACROSS THE AREA
THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE
FRONT WITH HEAVY RAINFALL POSSIBLE TONIGHT. THE HEAVIEST RAINFALL
TOTALS WILL LIKELY BE ALONG THE COASTAL COUNTIES LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)
HEAVY RAINS WILL REMAIN A POSSIBILITY DURING THE DAY FRIDAY AS THE
FRONT SLOWLY MOVES NORTH.
OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH
WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD NOT BE
REQUIRED.
Lightning, Okaloosa
- When
- June 5, 3:20 PM CST to 3:25 PM CST
- Where
- Okaloosa County, Crestview
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.665, -86.592 (the zone’s center; the record gives no point)
A spotter observed a funnel cloud for about five minutes near Duke Field. The funnel cloud dissipated and never touched down.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Texas, June 5, 2003$1.4 million · F0 · 22 events
- Flash Flood and Hail in Texas, June 5, 2003$1.3 million · 70 kt wind · 17 events
- Tornado and Flash Flooding in Texas, June 5 to 6, 2003$110,000 · F0 · 11 events
- Hail and Damaging Winds in Oklahoma, June 5, 2003$36,000 · 1 in hail · 16 events
- Flash Flooding and Hail in Texas, June 5, 2003$16,000 · 1 in hail · 23 events
- Damaging Winds in New Mexico, June 5, 2003$25,000 · 60 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 5, 20035 events
- Hail and Damaging Winds in New Mexico, June 5, 2003$8,000 · 65 kt wind · 5 events
- Hail and Damaging Wind in Minnesota, June 5, 200360 kt wind · 4 events
- Hail and Damaging Wind in South Dakota, June 5, 2003$10,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in New Mexico, June 5, 200351 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 5, 200353 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373174.